Elliptic reconstruction and a posteriori error estimates for fully discrete linear parabolic problems

Lakkis, Omar and Makridakis, Charalambos (2006) Elliptic reconstruction and a posteriori error estimates for fully discrete linear parabolic problems. Mathematics of Computation, 75 (256). pp. 1627-1658. ISSN 0025-5718

[img]
Preview
PDF
Download (700kB) | Preview

Abstract

We derive a posteriori error estimates for fully discrete approximations to solutions of linear parabolic equations. The space discretization uses finite element spaces that are allowed to change in time. Our main tool is an appropriate adaptation of the elliptic reconstruction technique, introduced by Makridakis and Nochetto. We derive novel a posteriori estimates for the norms of L∞(0, T; L2(Ω)) and the higher order spaces, L∞(0, T;H1(Ω)) and H1(0, T; L2(Ω)), with optimal orders of convergence.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Subjects: Q Science > QA Mathematics
Depositing User: Omar Lakkis
Date Deposited: 19 Jul 2007
Last Modified: 07 Mar 2017 10:25
URI: http://sro.sussex.ac.uk/id/eprint/1230
Google Scholar:39 Citations

View download statistics for this item

📧 Request an update